Instagram users love #tbt, or Throwback Thursday.
Every week, it’s fun to see the pictures people post from years past – sometimes it’s spring break photos, or wedding candids, baby pictures!
Others use the #tbt hashtag to show off weight loss success or other dramatic transformations in their appearance.
Today, I’m going to share a few Throwback Thursday photos of my own. These are from my graduation from Gannon University (Go Knights!) in May 2008. This was about a year and a half after my diagnosis in December 2006 and at this point, we were still trying out different treatment options to find something that works.
One of the most common short-term treatment options for a lot of Crohn’s and Colitis patients is steroids – Prednisone is pretty common. These pictures show just a glimpse of what steroids do to your body. The “moon face” happens because Prednisone causes your body to retain sodium, causing bloating in the face and mid-section. Prednisone also causes your body to lose Potassium, leading to painful muscle cramps. Prednisone also causes an increased appetite, fatigue, and sluggishness.
If you’re thinking this is superficial vanity thing, you couldn’t be more wrong. While Crohn’s and Colitis have serious symptoms, their treatment options also come with their own set of negative side effects. Long term steroid use can wreak havoc on a person’s body, so it’s important to find treatment options that lessen these effects and also provide long-term remission.
This is exactly the kind of work and research that CCFA supports every day. There is no cure for Crohn’s Disease or Ulcerative Colitis, and while they’ve made great strides on treatment options, there is still a long way to go. You can support this important work by making a donation to my half marathon fundraiser today!!
Anyone who makes a donation of $13 or more between now and March 25 will receive a postcard from New Orleans! I will be there for a conference and am excited to explore a new city!